User Reviews for Lasix
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Lasix.
Reviews for Lasix to treat Edema
Review by Choir pork:
My cardiologist put me on Lasix over a month ago due to edema of the legs and ankles. My rate of urination was about every 45 minutes nowhere as bad as some of the reviewers. I refilled my prescription and noticed an immediate change. Instead of every 45 minutes, it changed to every hour and a half. The only difference is the manufacturer. The Lasix made by Sandoz seems to work fine.
|13 users found this comment helpful. Did you? Yes No||Report as inappropriate|
April 13, 2014 7:41 PM
Review by JohnHalo:
I stated taking Furosemide yesterday for swelling in my feet and ankles. Right after taking it I had to make a 100 mile drive and ended up stopping 5 times en route to pee. The swelling has already decreased a LOT, and I am able to walk again without pain. I had pretty bad nausea after both doses. I am taking 40 mg once a day. I had to call in sick today as the nausea was causing vomiting. I'll try taking it after work. I went back to bed after calling in sick today and my cat that always sleeps on me was quite annoyed at trips to the bathroom every 10 minutes.
|29 users found this comment helpful. Did you? Yes No||Report as inappropriate|
January 28, 2014 3:31 PM
Review by sister lukr (taken for 5 to 10 years):
Feet ankles and legs still badly swollen each day.
|20 users found this comment helpful. Did you? Yes No||Report as inappropriate|
January 27, 2014 4:19 PM
Review by Anonymous (taken for less than 1 month):
I started taking Lasix 6/23. After 1 night I can tell a difference in the fluid around my left kidney and liver. The pressure is less. Thank you Lasix.
|33 users found this comment helpful. Did you? Yes No||Report as inappropriate|
June 24, 2012 9:51 PM
Review by Anonymous:
I have a genetic condition called Venous Insufficiency, which doesn't allow the blood & fluid to be returned from my lower legs & feet, so they swell and the skin can start to break down, which opens up the opportunity for infection. Have been taking Furosemide 40mg 1x day for over a year now - it is the only thing that keeps me from being in the hospital all the time with infections that require IV antibiotics. The only side effects I've noticed are the very frequent urination (not really a side effect, it's what the drug is *supposed* to do, as it flushes fluids out of the body), and aching in my legs and feet as the fluid leaves - I can only assume that is caused by my body trying to push the fluid out.
|68 users found this comment helpful. Did you? Yes No||Report as inappropriate|
May 14, 2012 10:57 AM
Review by Anonymous:
I've been taking Lasix for about 10 years for swelling in my feet/ankles. I only have one kidney and have hypertrophic cardiomyopathy. I take 80 mg in the morning. It does not always take all the swelling out, but if I miss just one dose, I can tell it by the afternoon. Of course, if I take it in the afternoon, I'm up all night. NOTE: There IS a difference in taking the Lasix as opposed to the generic furosemide. For me, the generic is absolutely useless. My mother had the same problem, so maybe it's genetic. I've taken as much as 200 mg of generic at one time with no effect whatsoever. I've noticed no side effects from the Lasix.
|50 users found this comment helpful. Did you? Yes No||Report as inappropriate|
February 4, 2011 8:56 AM
Review by Anonymous:
I took my 40 mg today have peed 5 times this past 2 hours, other than that so far I feel fine. This is a first for me to ever take a water pill, but so far it seems to do its job.
|47 users found this comment helpful. Did you? Yes No||Report as inappropriate|
November 5, 2010 4:02 PM
Review by ksop:
I have had pitting edema, severe water retention all over my body mainly my face, hands, ankles, feet and lower legs. I to have felt the side effects of the side aches and leg discomfort. BUt have come to find out I also suffered from RLS ( restless leg syndrome). I do suffer from very minor headaches. But when one day you are swollen as a balloon and about 2 to 3 days later your are unswollen. I first started out on 10 mg as needed, then had to go up to 20mg when required, then daily. Then eventually kept raising it by 20 after that to 40mg daily. Then I ended up having to take 2 x 40 mg daily, 2 x a day. I also have insulin resistance/metabolic syndrome so that may have something to do with it. I'm now at 80mg daily.
|41 users found this comment helpful. Did you? Yes No||Report as inappropriate|
September 30, 2010 2:24 AM
Review by KSOP:
Best medication I have found and it works. I have tried OTC fluid pills and some other prescription fluid pills, none of them work as well as the Lasix /Furosemide.
|40 users found this comment helpful. Did you? Yes No||Report as inappropriate|
September 30, 2010 2:15 AM
Review by Anonymous:
I really had edema all over my body (i.e. face, hands, feet), but especially on my legs! I went to my doctor and she prescribed this medication to me, it's working like magic! I take it in the morning as soon I wake up, I noticed it's more effective taken on empty stomach, then after breakfast and so on. I had to deal with some headaches(minor), but it was definitely worth it!!
|53 users found this comment helpful. Did you? Yes No||Report as inappropriate|
August 2, 2010 9:25 PM
Review by LJB_VA:
I have been using Lasix in combination with Hydrochlorothiazide for 6 months for pitting edema/hypertension and it's effects seem to have worn off. I started on 20mg once a day for 2 months then up to 40mg once a day for the last 4 months. Now my legs are back to swelling as much as if I were taking nothing. My blood pressure is good though. Side effects, headaches.
|46 users found this comment helpful. Did you? Yes No||Report as inappropriate|
May 6, 2010 8:10 AM
Review by Jill J.:
I have taken Lasix for a week to reduce the swelling in my legs. It's working fine and I feel better. The side effects are manageable. I have to pee a lot, and I've had to deal with some headaches.
|64 users found this comment helpful. Did you? Yes No||Report as inappropriate|
April 6, 2010 4:18 PM
Review by njmonica:
I was only able to take 40mg once. It took all the strength out of my legs - I couldn't even stand up.
|77 users found this comment helpful. Did you? Yes No||Report as inappropriate|
December 3, 2009 12:37 PM
Review by hemaro:
Great medication for Peripheral Edemas. Decreased swelling up to 50% in just one week at 80mg twice a day.
|38 users found this comment helpful. Did you? Yes No||Report as inappropriate|
September 18, 2009 6:55 PM
Review by skinny ankle:
I took the first dose on a Friday after work. That night I was awake all night with terrible leg cramps and an odd cramp in my midriff. I took the second dose earlier in the afternoon the next day. The cramp in my midriff returned. I called the hospital where my doctor practices and the nurse practitioner from her office called me back. She advised me not to take the Lasix anymore and to go to the ER if the cramping came back tonight. My ankle is nearly normal size, but I am not sure it was worth it.
|67 users found this comment helpful. Did you? Yes No||Report as inappropriate|
August 22, 2009 9:45 PM
Review by Anonymous:
It's very important to read the side effects of all the medicines that your Doctor prescribes to you. Sometimes the side effects are a bigger problem then the original problem you were trying to treat. This was true in my case with Furosemide where the blurred vision, loud ringing in the ears and a bright red flaky face rash was unbearable. But that's not to say that everyone will suffer side effects.
|82 users found this comment helpful. Did you? Yes No||Report as inappropriate|
June 3, 2009 3:20 PM
Review by big gal:
Have only used Lasix a few days and have already noticed a big difference.
|65 users found this comment helpful. Did you? Yes No||Report as inappropriate|
October 9, 2008 12:20 PM
Learn more about Edema
Harvard Health Guide: